MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM ANGLED AWL; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

SYNTHES GMBH 2.0MM ANGLED AWL; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Catalog Number 03.617.993
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 that the zero-p end of the awl broke while it using it.There was a surgical delay of twenty (20) minutes.The procedure was completed successfully.This report is for one (1) 2.0mm angled awl.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: reviewing attached picture, the complaint description can be confirmed that the tip of the awl is broken off.As the lot number is unknown we are not able to research the device history record and the manufacturing documents.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 h3, h6: part: 03.617.993 lot: 8313113 manufacturing site: hägendorf release to warehouse date: march 1, 2013 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: upon visual inspection of the complaint device it can be seen that a bit of the tip is broken off, the broken off part is missing, this thus confirming the complaint description.Especially on the handle side there are dents visible those are most likely resulted from hammer-blows.Dimensional inspection: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no dimensional inspection is needed.Document/specification review: drawings and revisions are in accordance to dhr of production lot.All relevant features are defined on the used drawing revisions of dhr of production lot.Furthermore, the all parts went through final inspection before they had left the production.Summary: the received condition of the article is concordant with the complaint description and the complaint is confirmed.The review of the production history revealed that this item was manufactured in march 2013 according to the specifications.No manufacturing related issues that would have contributed to this complaint condition were found.Moreover, a review of our complaints data base shows, that there are no other complaints for this issue from this article and lot number.Based on the provided information we are not able to determine the exact cause of this breakage.We can only assume that any occurrence during use, and that the break resulted from excessive and/or lateral pressure on the awl tip.The marking on the shaft is slightly faded which is an indication of regular use through its 7 years of lifespan.As a bit of the tip section is missing, the function is not given anymore.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM ANGLED AWL
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11005550
Report Number8030965-2020-09688
Device Sequence Number869509
Product Code OVE
UDI-Device Identifier07611819933330
UDI-Public07611819933330
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.617.993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2021
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer12/23/2020
02/02/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date01/14/2021
02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;